Alert archive / Texas / Red Flag Warnings in 2012
Red Flag Warning 3, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this red flag warning at Dec 19, 2012, 3:51 PM CST for 23 counties in Texas. It took effect at Dec 20, 2012, 8:00 AM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2012, 3:51 PM CST (21:51 UTC)
- In effect from
- Dec 20, 2012, 8:00 AM CST
- Expired
- Dec 20, 2012, 7:00 PM CST
- In force
- 11 hr
- Issued by
- NWS Houston/Galveston, TX
All 23 counties
Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Houston County, TX, Jackson County, TX, Liberty County, TX, Madison County, TX, Matagorda County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 91 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.9 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
861 WWUS84 KHGX 192151 RFWHGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 351 PM CST WED DEC 19 2012 ...FIRE WEATHER WATCH IN EFFECT THURSDAY... .A STRONG COLD FRONT WILL PUSH THROUGH SOUTHEAST TEXAS LATE TONIGHT. WINDS WILL INCREASE TO 20 TO 35 MPH BEHIND THE FRONT... WITH SOME HIGHER GUSTS...CONTINUING THURSDAY. IN ADDITION TO THE HIGHER WINDS RELATIVE HUMIDITY VALUES ARE FORECAST TO FALL TO 18 TO 25 PERCENT DURING THE LATE MORNING AND AFTERNOON HOURS. A LIMITING FACTOR MAY BE ANY RAINFALL THAT FALLS AHEAD OF THE FRONT. RAINFALL ACCUMULATIONS SHOULD BE LIGHT AND MAINLY JUST FOR AREAS SOUTHEAST OF GROVETON TO NAVASOTA TO BAY CITY LINE. TXZ163-176-177-195>198-210>212-226-235-236-200600- /O.UPG.KHGX.FW.A.0002.121220T1500Z-121220T2300Z/ /O.NEW.KHGX.FW.W.0003.121220T1400Z-121221T0100Z/ AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-HOUSTON-JACKSON-MADISON- MATAGORDA-WALKER-WALLER-WASHINGTON-WHARTON- 351 PM CST WED DEC 19 2012 ...RED FLAG WARNING IN EFFECT FROM 8 AM TO 7 PM CST THURSDAY FOR VERY STRONG NORTHERLY WINDS ACROSS ALL OF SOUTHEAST TEXAS. THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 8 AM TO 7 PM CST THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED COUNTIES... HOUSTON...MADISON...WALKER...BURLESON... BRAZOS...WASHINGTON...GRIMES...COLORADO...AUSTIN...WALLER... WHARTON...JACKSON...MATAGORDA. * WIND...NORTHWEST TO NORTH 25 TO 35 MPH. * HUMIDITY...18 TO 25 PERCENT. * THUNDERSTORMS...ANY RAINFALL WILL BE DONE PRIOR TO SUNRISE. SKIES WILL CLEAR FROM THE WEST DURING THE MORNING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TXZ164-178-179-199-200-213-214-227-237-238-200600- /O.NEW.KHGX.FW.W.0003.121220T1400Z-121221T0100Z/ BRAZORIA-CHAMBERS-FORT BEND-GALVESTON-HARRIS-LIBERTY-MONTGOMERY- POLK-SAN JACINTO-TRINITY- 351 PM CST WED DEC 19 2012 ...RED FLAG WARNING IN EFFECT FROM 8 AM TO 7 PM CST THURSDAY FOR VERY STRONG WINDS ACROSS ALL OF SOUTHEAST TEXAS... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 8 AM TO 7 PM CST THURSDAY. * AFFECTED COUNTIES... TRINITY...SAN JACINTO...POLK... MONTGOMERY...LIBERTY...HARRIS...CHAMBERS...FORT BEND... BRAZORIA...GALVESTON. * WIND...NORTHERLY WINDS OF 20 TO 30 MPH AND GUSTY. * HUMIDITY...RELATIVE HUMIDITY FALLING TO 18 TO 23 PERCENT DURING THE LATE MORNING AND AFTERNOON HOURS. * THUNDERSTORMS...ANY RAINFALL THAT OCCURS WILL BE LIGHT AND FALL BEFORE 6 AM. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
3 follow-up statements
809 WWUS84 KHGX 192151 CCA RFWHGX URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 351 PM CST WED DEC 19 2012 ...RED FLAG WARNING IS IN EFFECT THURSDAY... .A STRONG COLD FRONT WILL PUSH THROUGH SOUTHEAST TEXAS LATE TONIGHT. WINDS WILL INCREASE TO 20 TO 35 MPH BEHIND THE FRONT... WITH SOME HIGHER GUSTS...CONTINUING THURSDAY. IN ADDITION TO THE HIGHER WINDS RELATIVE HUMIDITY VALUES ARE FORECAST TO FALL TO 18 TO 25 PERCENT DURING THE LATE MORNING AND AFTERNOON HOURS. A LIMITING FACTOR MAY BE ANY RAINFALL THAT FALLS AHEAD OF THE FRONT. RAINFALL ACCUMULATIONS SHOULD BE LIGHT AND MAINLY JUST FOR AREAS SOUTHEAST OF GROVETON TO NAVASOTA TO BAY CITY LINE. TXZ163-176-177-195>198-210>212-226-235-236-200600- /O.UPG.KHGX.FW.A.0002.121220T1500Z-121220T2300Z/ /O.NEW.KHGX.FW.W.0003.121220T1400Z-121221T0100Z/ AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-HOUSTON-JACKSON-MADISON- MATAGORDA-WALKER-WALLER-WASHINGTON-WHARTON- 351 PM CST WED DEC 19 2012 ...RED FLAG WARNING IN EFFECT FROM 8 AM TO 7 PM CST THURSDAY FOR VERY STRONG NORTHERLY WINDS ACROSS ALL OF SOUTHEAST TEXAS. THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 8 AM TO 7 PM CST THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED COUNTIES... HOUSTON...MADISON...WALKER...BURLESON... BRAZOS...WASHINGTON...GRIMES...COLORADO...AUSTIN...WALLER... WHARTON...JACKSON...MATAGORDA. * WIND...NORTHWEST TO NORTH 25 TO 35 MPH. * HUMIDITY...18 TO 25 PERCENT. * THUNDERSTORMS...ANY RAINFALL WILL BE DONE PRIOR TO SUNRISE. SKIES WILL CLEAR FROM THE WEST DURING THE MORNING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TXZ164-178-179-199-200-213-214-227-237-238-200600- /O.NEW.KHGX.FW.W.0003.121220T1400Z-121221T0100Z/ BRAZORIA-CHAMBERS-FORT BEND-GALVESTON-HARRIS-LIBERTY-MONTGOMERY- POLK-SAN JACINTO-TRINITY- 351 PM CST WED DEC 19 2012 ...RED FLAG WARNING IN EFFECT FROM 8 AM TO 7 PM CST THURSDAY FOR VERY STRONG WINDS ACROSS ALL OF SOUTHEAST TEXAS... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 8 AM TO 7 PM CST THURSDAY. * AFFECTED COUNTIES... TRINITY...SAN JACINTO...POLK... MONTGOMERY...LIBERTY...HARRIS...CHAMBERS...FORT BEND... BRAZORIA...GALVESTON. * WIND...NORTHERLY WINDS OF 20 TO 30 MPH AND GUSTY. * HUMIDITY...RELATIVE HUMIDITY FALLING TO 18 TO 23 PERCENT DURING THE LATE MORNING AND AFTERNOON HOURS. * THUNDERSTORMS...ANY RAINFALL THAT OCCURS WILL BE LIGHT AND FALL BEFORE 6 AM. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
498 WWUS84 KHGX 201123 RFWHGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 523 AM CST THU DEC 20 2012 ...RED FLAG WARNING IS IN EFFECT TODAY... .A STRONG COLD FRONT PUSHED THROUGH SOUTHEAST TEXAS LAST NIGHT. GUSTY NORTH AND NORTHWEST WINDS BETWEEN 20 TO 40 MPH ARE EXPECTED AND RELATIVE HUMIDITY VALUES SHOULD BOTTOM OUT IN THE TEENS. TXZ163-164-176>179-195>200-210>214-226-227-235>238-210100- /O.CON.KHGX.FW.W.0003.121220T1400Z-121221T0100Z/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 523 AM CST THU DEC 20 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR STRONG NORTHERLY WINDS AND LOW HUMIDITIES FOR ALL OF SOUTHEAST TEXAS... * AFFECTED COUNTIES... HOUSTON...TRINITY...MADISON...WALKER... SAN JACINTO...POLK...BURLESON...BRAZOS...WASHINGTON... GRIMES...MONTGOMERY...LIBERTY...COLORADO...AUSTIN...WALLER... HARRIS...CHAMBERS...WHARTON...FORT BEND...JACKSON... MATAGORDA...BRAZORIA...GALVESTON. * WIND...NORTHWEST TO NORTH 20 TO 40 MPH. * HUMIDITY...17 TO 25 PERCENT. * THUNDERSTORMS...NONE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
390 WWUS84 KHGX 202154 RFWHGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 354 PM CST THU DEC 20 2012 ...RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM... .THE STRONG NORTHWEST WINDS WILL SUBSIDE QUICKLY AFTER 6 PM. DRY CONDITIONS WILL PREVAIL OVERNIGHT. TXZ163-164-176>179-195>200-210>214-226-227-235>238-210100- /O.CON.KHGX.FW.W.0003.000000T0000Z-121221T0100Z/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 354 PM CST THU DEC 20 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR STRONG NORTHERLY WINDS AND LOW HUMIDITIES FOR ALL OF SOUTHEAST TEXAS... * AFFECTED COUNTIES... HOUSTON...TRINITY...MADISON...WALKER... SAN JACINTO...POLK...BURLESON...BRAZOS...WASHINGTON... GRIMES... MONTGOMERY...LIBERTY...COLORADO...AUSTIN...WALLER... HARRIS... CHAMBERS...WHARTON...FORT BEND...JACKSON... MATAGORDA... BRAZORIA...GALVESTON. * WIND...NORTHWEST TO NORTH 15 TO 25 MPH. * HUMIDITY...12 TO 25 PERCENT THIS AFTERNOON WILL SLOWLY RISE AFTER 6 PM. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this red flag warning went out at Dec 19, 10:38 AM CST, 5 hours 13 minutes earlier.
Area forecast discussion, Dec 19, 10:38 AM CST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1038 AM CST WED DEC 19 2012
.UPDATE...
NO CHANGES TO THE PUBLIC GRIDS FOR THE UPDATE THIS MORNING. FEW
LIGHT SHOWERS APPEARING ACROSS OUR WESTERN COUNTIES THIS MORNING
AND THESE SHOULD CONTINUE THROUGH THE DAY. WILL KEEP CURRENT
SLIGHT CHANCE POPS AS IS...AS MOST AREAS CAN EXPECT TO REMAIN DRY
THROUGH THE AFTERNOON. WINDS SHOULD PICK UP THROUGH THE AFTERNOON
AS STRONG WINDS FROM THE LOW LEVEL JET BEGIN TO MIX DOWN BUT WE
SHOULD REMAIN BELOW WIND ADVISORY CRITERIA FOR TODAY. 38
&&
.MARINE...
EXTENDED THE SCA UNTIL 3 AM AND ANTICIPATE THAT WILL BE ISSUING A
GALE WARNING IN THE AFTERNOON PACKAGE. WINDS NEAR 20 KNOTS...A
LITTLE LESS NEARSHORE WHERE COOLER WATER LOWERS ONSHORE WINDS
TODAY WITH SEAS OF 4 TO 6 FEET ALREADY BEING REPORTED AND THESE
SHOULD BUILD A BIT MORE BEFORE THE WINDS RELAX JUST AHEAD OF THE
COLD FRONT. AFTER THE FRONTAL PASSAGE EXPECT WINDS TO INCREASE TO
20-30 KNOTS WITH GUSTS AOA GALE. STILL SOME THREAT FOR PATCHY SEA
FOG TONIGHT BUT WITH THE STRONG WINDS AND LIMITED DURATION OVER
THE COOLER SHELF WATERS AND LARGER T/TD SPREADS THE FOG WILL
PROBABLY NOT BE DENSE.
45
&&
.AVIATION...
CIGS IMPROVED EARLY WITH GUSTY WINDS ON THE INCREASE. LLWS WILL
DIMINISH AS MIXING OCCURS THIS AFTERNOON. LLJ FROM PSX-CLL WILL
SHIFT EAST AND NORTHEAST BUT STRENGTHEN DURING THE AFTERNOON WITH
LLJ AXIS ENTRANCE REGION RIGHT OVER THE MAJOR HUBS OF IAH/HOU OF
40-50KTS AT 850MB.
PATCHY FOG NEAR THE COAST MAY LOWER VISBY TO MVFR CATEGORIES JUST
AFTER SUNSET FOR A FEW HOURS.
AGREE WITH PREVIOUS PACKAGE ON TIMING FOR FROPA. EXPECTING THE
SHOWERS TO GET MORE ORGANIZED AFTER THE FRONT PASSES CLL AND NEARS
DWH-CXO AREA.
45
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 78 47 58 29 59 / 30 30 10 0 0
HOUSTON (IAH) 80 54 60 33 60 / 30 40 10 0 0
GALVESTON (GLS) 76 59 63 42 58 / 20 50 10 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...GM...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH LATE TONIGHT FOR THE
FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
GALE WATCH FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 3 AM CST THURSDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO
60 NM.
&&
DISCUSSION...38
AVIATION/MARINE...45Hazardous weather outlook, Dec 19, 6:30 AM CST, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 630 AM CST WED DEC 19 2012 TXZ163-164-177>179-199-200-213-201300- HARRIS-HOUSTON-LIBERTY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER- 630 AM CST WED DEC 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT MODERATE...TO OCCASIONALLY STRONG IN GUST...ONSHORE WINDS AHEAD OF AN EARLY THURSDAY COLD FRONTAL PASSAGE. WINDS ARE NOT EXPECTED TO REACH WIND ADVISORY CRITERIA BUT BE BLUSTERY ENOUGH TO BLOW LIGHT WEIGHT ITEMS...SUCH AS LAWN FURNITURE OR WEAK TREE LIMBS...AROUND OR DOWN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY IN THE WAKE OF AN EARLY THURSDAY COLD FRONTAL PASSAGE..STRONG OFFSHORE WINDS IN ITS WAKE WILL APPROACH AND MAY EXCEED WIND ADVISORY CRITERIA. SUSTAINED NORTH WINDS OF AROUND 20 TO 25 MPH... GUSTING TO 35 MPH...CAN BE EXPECTED THURSDAY. NO HAZARDOUS WEATHER IS ANTICIPATED FOR THE REMAINDER OF THE PERIOD. DUE TO THURSDAY AFTERNOON'S HIGH WINDS AND LOWERING RELATIVE HUMIDITIES TO UNDER 30 PERCENT...THERE WILL BE A HEIGHTENED FIRE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TXZ176-195>198-210>212-214-226-227-235>238-201300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-JACKSON-MADISON-MATAGORDA-WALLER-WASHINGTON- WHARTON- 630 AM CST WED DEC 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT MODERATE...TO OCCASIONALLY STRONG IN GUST...ONSHORE WINDS AHEAD OF AN EARLY THURSDAY COLD FRONTAL PASSAGE. AFTERNOON WINDS MAY REACH WIND ADVISORY CRITERIA AND BE STRONG ENOUGH TO BLOW LIGHT WEIGHT ITEMS...SUCH AS LAWN FURNITURE OR WEAK TREE LIMBS...AROUND OR DOWN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY IN THE WAKE OF AN EARLY THURSDAY MORNING COLD FRONTAL PASSAGE... SUSTAINED THURSDAY NORTHERLIES WILL RANGE BETWEEN 20 TO 30 MPH...GUSTING TO 35 TO 40 MPH. SUSTAINED WINDS ACROSS COASTAL COUNTIES THURSDAY WILL RANGE BETWEEN 25 TO 35 MPH...WITH GUSTS TO NEAR 40 MPH. NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE REMAINDER OF THE PERIOD. DUE TO THURSDAY AFTERNOON'S HIGH WINDS AND LOWERING RELATIVE HUMIDITIES TO UNDER 30 PERCENT...THERE WILL BE A HEIGHTENED FIRE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ330-335-350-355-370-375-201300- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 630 AM CST WED DEC 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT MODERATE TO OCCANSIONALLY STRONG NEARSHORE WINDS IN THE 15 TO 20 KNOT RANGE HAS CAUTION FLAGS UP TODAY...STRONGER NEAR 20 KNOT OFFSHORE WINDS HAS HOISTED ADVISORY FLAGS. VERY MOIST AIR OVERRUNNING COOLER SHELF WATERS HAS A CHANCE OF LOCAL BAY AND NEARSHORE PATCHY FOG IN THE FORECAST THIS EVENING AHEAD OF AN APPROACHING EARLY THURSDAY MORNING COLD FRONTAL PASSAGE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG LOCAL MARITIME WINDS IN THE WAKE OF AN EARLY THURSDAY MORNING COLD FRONTAL PASSAGE WILL CREATE SIGNIFICANTLY HEIGHTENED SEAS. OFFSHORE WINDS WILL RANGE BETWEEN 25 TO 35 KNOTS...GUSTING TO NEAR OR SLIGHTLY ABOVE GALE FORCE...RIGHT ALONG AND BEHIND THE FRONT.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 4:11 AM CST | Gale Watch | HGX | 11 hr | |
| Dec 19, 4:23 AM CST | Fire Weather Watch | HGX | Austin, Brazos, Burleson, Colorado, Grimes, Houston and 7 more | 11 hr |
| Dec 19, 3:00 PM CST | Gale Warning | HGX | 24 hr | |
| Dec 19, 3:00 PM CST | Low Water Advisory | HGX | 30 hr | |
| Dec 19, 3:00 PM CST | Small Craft Advisory | HGX | 39 hr |
Nearby
Red Flag Warnings in Texas, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.